Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Had unprotected sex. Missing periods. HPT negative. Prescribed miprate 10mg. Any suggestion?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
Hello doctor...!

I am 21 year old and I had my last period on 11 oct and I had intercourse on 19th oct with protection but then he just put his penis with condom for a sec and removed it and then we did it with condom.... An. It's sec 18th an. I still didn't get my period... I have taken 3 pregnancy tests at home after 10 days of missed period and all were negative.... And normally my menstual cycle is of 35-40 days.... I went to the gynaecologist and she gave me miprate 10mg 3 times for 3 days... And if I get my period after this that means I am not pregnant right?
Posted Sat, 5 Jan 2013 in Early Pregnancy Signs and Symptoms
 
 
Answered by Dr. Sree Gouri SR 15 minutes later
Hi,
Thanks for the query.

The negative points for pregnancy in your case are:
-You had intercourse on 9th day of your menstrual cycle. Usually ovulation will not occur around that day in case of 35 to 40 days cycle.
-You used protection.
-Pregnancy tests were negative.
-Periods can get delayed due to hormonal fluctuation.
The positive point for pregnancy in your case are:
-Sometimes pre-ejaculate fluid can contain spermatozoa.

So by taking all points into consideration, the chance of pregnancy is very less in your case.
You can take the tablets given by your doctor.
And yes, if you get period after taking the tablets it indicates absence of pregnancy.


Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex. Missing periods. HPT negative. Prescribed miprate 10mg. Any suggestion? 1 hour later
If at all I dont get my periods even after taking the medicines does that mean I am pregnant? And if at all I am then how many months that could be and can I go for normal abortion through pill?
 
 
Answered by Dr. Sree Gouri SR 9 hours later
Hi,

Absence of withdrawal bleeding after progesterone tablets will not confirm the pregnancy.
Because delay or absence of periods can occur due to many causes like thyroid hormonal abnormalities, poly cystic ovary disease etc.
So if you do not get periods even one week after completion of tablets, better to go for ultrasound once to rule out the possibility of pregnancy.
If that confirms intrauterine pregnancy, you can go for medical termination with pills till 8 weeks or 2 months of pregnancy.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex. Missing periods. HPT negative. Prescribed miprate 10mg. Any suggestion? 18 hours later
Thank you so much for the valuable advice.... And I don't see any pregnancy symptoms till date that is from oct11th (my last period)....if at all I am pregnant that is the worst case then how many months pregnant I might be? Oh god I am tensed..... Last question after taking my medicines can I have a pregnancy test at home and get the correct result? I.e is that appropriate and shows me the correct result? Thank you
 
 
Answered by Dr. Sree Gouri SR 3 hours later
Hi,

According to your last menstrual period, if at all pregnancy is there then the gestational age could be around 2 months.
Yes, you can take pregnancy test after taking tablets also.
Tablets won't affect the result of the test.
But don't worry the chance of pregnancy is very less in your case.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
     
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor